Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 9, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 21, 2015, 4:26 PM EDT for Brunswick County, North Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2015, 4:26 PM EDT (20:26 UTC)
- Expired
- May 21, 2015, 4:59 PM EDT
- In force
- 33 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Brunswick County, NC
The radar
The Wilmington radar (KLTX), 43 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 12:59 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
334
WUUS52 KILM 212026
SVRILM
NCC019-212115-
/O.NEW.KILM.SV.W.0009.150521T2026Z-150521T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
426 PM EDT THU MAY 21 2015
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA...
* UNTIL 515 PM EDT
* AT 425 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER FREEMAN...OR 14 MILES WEST
OF LELAND...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
LELAND...BOILING SPRING LAKES...NORTHWEST...BISHOP...TOWN CREEK...
MILL CREEK...PHOENIX...HONEY ISLAND...WINNABOW...BATARORA...
BELVILLE...NAVASSA AND SANDY CREEK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
US ROUTE 74 BETWEEN MILE MARKERS 423 AND 434.
US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 32 AND 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3420 7796 3420 7797 3418 7796 3419 7797
3418 7797 3406 7803 3417 7839 3419 7837
3421 7837 3422 7825 3434 7817 3437 7814
3434 7808 3433 7803 3432 7803 3432 7801
3429 7802 3428 7799 3423 7795
TIME...MOT...LOC 2025Z 290DEG 31KT 3430 7826
$$
TRA2 follow-up statements
880
WWUS52 KILM 212044
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
444 PM EDT THU MAY 21 2015
NCC019-212115-
/O.CON.KILM.SV.W.0009.000000T0000Z-150521T2115Z/
BRUNSWICK NC-
444 PM EDT THU MAY 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN BRUNSWICK COUNTY...
AT 442 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PHOENIX TO
NEAR HONEY ISLAND...MOVING SOUTHEAST AT 30 MPH. NICKEL SIZE HAIL MAY
ALSO ACCOMPANY THE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE... LELAND...NORTHWEST...BISHOP...TOWN
CREEK...PHOENIX...WINNABOW...BATARORA...BELVILLE...NAVASSA AND SANDY
CREEK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
US ROUTE 74 BETWEEN MILE MARKERS 423 AND 434.
US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 32 AND 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. TO REPORT
SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WILMINGTON NC.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3420 7796 3420 7797 3418 7796 3419 7797
3418 7797 3406 7803 3417 7839 3419 7837
3421 7837 3422 7825 3434 7817 3437 7814
3434 7808 3433 7803 3432 7803 3432 7801
3429 7802 3428 7799 3423 7795
TIME...MOT...LOC 2042Z 296DEG 25KT 3430 7807 3413 7833
$$
TRA344
WWUS52 KILM 212059
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
459 PM EDT THU MAY 21 2015
NCC019-212108-
/O.CAN.KILM.SV.W.0009.000000T0000Z-150521T2115Z/
BRUNSWICK NC-
459 PM EDT THU MAY 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BRUNSWICK COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS
WEAKENED...THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY
RAIN IS STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM FOR
SOUTHEASTERN BRUNSWICK COUNTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
WILMINGTON NC.
LAT...LON 3420 7796 3420 7797 3418 7796 3419 7797
3418 7797 3406 7803 3417 7839 3419 7837
3421 7837 3422 7825 3434 7817 3437 7814
3434 7808 3433 7803 3432 7803 3432 7801
3429 7802 3428 7799 3423 7795
TIME...MOT...LOC 2056Z 290DEG 31KT 3426 7793 3409 7819
$$
TRAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:43 PM EDT, 43 minutes earlier.
Area forecast discussion, May 21, 3:43 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 343 PM EDT THU MAY 21 2015 .SYNOPSIS... LOW PRESSURE ALONG A COLD FRONT WILL SHIFT OFF THE COAST OVERNIGHT MOVING THE COLD FRONT OFF THE COAST. COOLER HIGH PRESSURE WILL BUILD INTO REGION FRIDAY AND CONTINUE INTO THE WEEKEND. AS THE HIGH PRESSURE SHIFTS OFF THE COAST BY THE MIDDLE OF NEXT WEEK HIGHER HUMDITIES WILL RETURN TO THE AREA. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM THURSDAY...SEVERE THUNDERSTORM WATCH 193 REMAINS IN EFFECT FOR SOUTHEAST NC THROUGH 8 PM. TROUGH EXTENDING FROM LOW PRESSURE AT THE SURFACE ALONG WITH SHORTWAVE IN THE MID LEVELS WILL CONTINUE TO COMBINE WITH HEATING OF THE DAY AND MOISTURE RICH AIR TO TO TRIGGER SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN CAROLINAS THIS AFTERNOON. THESE THUNDERSTORMS MAY CONTAIN DAMAGING WINDS AND POSSIBLE HAIL. CAN NOT RULE OUT AN ISOLATED TORNADO. A FAIRLY DECENT LINE SEGMENT DEVELOPED JUST WEST OF ILM CWA EXTENDING INTO MARLBORO AND DARLINGTON COUNTIES EARLY THIS AFTERNOON. THIS LINE ALONG I95 MID AFTERNOON WILL MOVE EAST TOWARD THE COAST. IT REMAINS ALIGNED ALONG STEEP MOISTURE GRADIENT AS EVIDENT ON WATER VAPOR IMAGERY AS WELL AS BEST CONVERGENCE ALONG SFC TROUGH EXTENDING FROM LOW. DRY AIR WILL PUNCH IN FROM THE WEST PROVIDING SOME DECENT DOWNDRAFT POTENTIAL WITH THESE STORMS. THIS TROUGH OF LOW PRESSURE WITH LINE OF CONVECTION WAS RUNNING DOWN ALONG I95 MID AFTERNOON AND WILL CONTINUE EAST WITH LOW BECOMES ELONGATED DOWN THE EAST COAST THROUGH EARLY THIS EVENING. DRY AIR WILL ADVECT IN BEHIND THIS TROUGH WITH DEWPOINT TEMPS ALREADY DROPPING WEST OF I95 FROM NEAR 70 DOWN CLOSER TO 60 BY MID AFTERNOON. TEMPS WILL BE SLOWER TO DROP IN CONTINUED SUNSHINE THROUGH THE NEXT SEVERAL HOURS. THEN THE MAIN H5 TROUGH EXTENDING DOWN FROM GREAT LAKES WILL PUSH A COLD FRONT SOUTH AS IT MOVES EAST OVERNIGHT. SFC WINDS WILL VEER AROUND QUITE ABRUPTLY AS THIS FRONT MOVES DOWN FROM THE NORTH LATE EVENING INTO THE OVERNIGHT HOURS. A COUPLE OF THE MESO MODELS WERE SHOWING A COUPLE OF SHWRS AS THIS FRONT MOVES THROUGH BUT FOR NOW WILL KEEP POPS OUT OF FORECAST AFTER THIS INITIAL LINE PASSES WITH DRIER AND RELATIVELY COOLER AIR MOVING IN. 850 TEMPS WILL DROP FROM NEAR 16 C LATE THIS AFTERNOON DOWN TO 9C BY MORNING. OVERALL EXPECT A COMPLETE CHANGE IN AIR MASS WITH WARMER MORE HUMID AIR MASS TRANSITIONING TO A MORE SEASONABLE RELATIVELY DRIER AIR MASS. TEMPS TONIGHT WILL BE SLOWER TO DROP INITIALLY BUT ONCE FRONT DROPS SOUTH...TEMPS AND DEWPOINTS WILL FALL MORE RAPIDLY WITH TEMPS DOWN NEAR 60 BY DAYBREAK. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 3 PM THURSDAY...AS THE FRONT EXITS THE FORECAST REGION...COOLER DRY HIGH PRESSURE WILL MOVE IN. GFS AND NAM ARE SHOWING THE PRECIPITABLE WATER VALUES FALLING TO A RANGE OF 0.5 TO 1 INCHES. THE HIGH PRESSURE CENTER WILL STAY TO THE NORTH DURING THIS PERIOD. NO PRECIPITATION IS EXPECTED THROUGH THIS PERIOD AND MAXIMUM TEMPERATURES ARE EXPECTED TO BE IN THE UPPER 70S FRIDAY AND AROUND 80 ON SATURDAY. LOWS EACH NIGHT SHOULD BOTTOM OUT IN THE MIDDLE 50S FRIDAY NIGHT AND THE UPPER 50S ON SATURDAY NIGHT. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 3 PM THURSDAY...SURFACE HIGH PRESSURE WILL BE CENTERED JUST TO THE NORTH OF THE AREA AND WILL SHIFT OFF THE COAST BY THE BEGINNING OF NEXT WEEK. THE AREA WILL SEE A RETURN OF ONSHORE FLOW...A RETURN TO HIGHER HUMIDITIES...AND A WARM UP IN TEMPERATURES. ALOFT A RIDGE STUBBORNLY HOLDS ON THROUGH ALMOST THURSDAY SO THE CHANCES OF PRECIPITATION WILL BE MINIMAL THROUGH AT LEAST EARLY TUESDAY AND MAYBE AN ISOLATED CHANCE OF A DIURNAL SHOWERS OR THUNDERSTORMS BY LATE TUESDAY THROUGH THURSDAY. MAXIMUM TEMPERATURES WILL REBOUND TO AROUND 90 BY TUESDAY AND REMAIN AT THOSE LEVELS THROUGH THURSDAY. MINIMUM TEMPERATURES WILL BE IN THE LOWER 60S ON SUNDAY NIGHT AND WILL SLOWLY RISE INTO THE UPPER 60S BY WEDNESDAY NIGHT. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... AS OF 18Z...THE HRRR MODEL CONTINUES TO SHOW MODERATE CONVECTION OVER NORTHERN TERMINALS THROUGH THE AFTERNOON HOURS. THIS AGREES WITH THE LATEST 12Z RUN OF THE NAM. KLBT WILL BE UNDER THE GUN 19-21Z WITH KILM 20-24Z. AT KCRE MOIST ONSHORE FLOW COULD RESULT IN TEMPO IFR MARINE STRATUS CIGS THROUGH 20Z...POSSIBLY A FEW HOURS LATER IF WINDS DO NOT SHIFT FURTHER TO THE SW LATER THIS AFTERNOON. CONVECTION SHOULD MOVE OFF EARLY THIS EVENING. SW-W WINDS WILL SHIFT TO THE NORTH TONIGHT AS LOW PRESSURE PULLS OFF TO THE NE. MUCH DRIER AIR WILL USHER IN OVERNIGHT...WITH VFR CONDITIONS EXPECTED FOR FRIDAY WITH SCATTERED SKIES. EXTENDED OUTLOOK...VFR. MORNING FOG POSSIBLE MONDAY AND TUESDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM THURSDAY...SEVERE THUNDERSTORM WATCH 193 HAS BEEN ISSUED FOR SOUTHEAST NC INTO THE LOCAL COASTAL WATERS NORTH OF CAPE FEAR THROUGH 8 PM. SW WINDS 15 TO 20 KT AHEAD OF A COASTAL TROUGH...WILL SHIFT TO THE W-NW THROUGH THIS EVENING AS IT SHIFTS OFF SHORE. THE ASSOCIATED COLD FRONT WILL GET PUSHED SOUTH TONIGHT WITH A MORE ABRUPT SHIFT OF WINDS TO THE N LATE THIS EVENING INTO THE OVERNIGHT HOURS. THIS WILL PRODUCE A NORTHERLY SURGE WITH WINDS INCREASING TO AROUND 20 KT LATE TONIGHT. MODELS CONTINUE TO SHOW WINDS AND SEAS REACHING NEAR SMALL CRAFT SHOULD EXERCISE CAUTION THRESHOLDS. SEAS 2 TO 4 FT THROUGH THIS EVENING INTO OVERNIGHT MAY SEE SOME 5 FOOTERS OVERNIGHT ACROSS THE OUTERMOST WATERS. SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 3 PM THURSDAY...A COLD FRONT WILL HAVE PUSHED EAST OF THE WATERS AND HIGH PRESSURE WILL BUILD OVER THE WATERS. WINDS WILL BE FROM THE NORTH AT 15 TO 20 KNOTS ON FRIDAY MORNING AND WILL SLOWLY WEAKEN TO 10 TO 15 KTS BY THE OF END FRIDAY AND REMAIN AT THESE SPEEDS. WINDS WILL BEGIN THE DAY FROM THE NORTH AND WILL VEER TO THE EAST BY SATURDAY. SEA HEIGHTS WILL START OUT AT 2 TO 4 FEET EARLY FRIDAY AND WILL SETTLE OUT AT 2 TO 3 FEET THROUGH SATURDAY NIGHT. LONG TERM /SUNDAY THROUGH TUESDAY/... AS OF 3 PM THURSDAY...HIGH PRESSURE WILL RULE THE COASTAL WATERS WITH SOUTHEAST WINDS OF 10 KNOTS SLOWLY SHIFTING TO THE SOUTH AT 10 KNOTS BY TUESDAY. SEAS WILL REMAIN AT 2 TO 3 FEET FOR THE ENTIRE FORECAST PERIOD. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...RGZ SHORT TERM...HAWKINS LONG TERM...HAWKINS AVIATION...MRR
Hazardous weather outlook, May 21, 1:18 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 118 PM EDT THU MAY 21 2015 NCZ087-096-099-105-107-109-110-221730- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-COASTAL BRUNSWICK- 118 PM EDT THU MAY 21 2015 ...SEVERE THUNDERSTORM WATCH 193 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY WITH THE HIGHEST RISK ACROSS SOUTHEAST NORTH CAROLINA. DAMAGING THUNDERSTORM WIND GUSTS ARE THE MAIN THREAT. ALTHOUGH CAN NOT RULE OUT MARGINALLY SEVERE HAIL OR AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ017-023-024-032-033-039-053-055-221730- MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- INLAND GEORGETOWN- 118 PM EDT THU MAY 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY WITH THE HIGHEST RISK ACROSS SOUTHEAST NORTH CAROLINA. DAMAGING THUNDERSTORM WIND GUSTS ARE THE MAIN THREAT ALTHOUGH LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-221730- COASTAL PENDER-COASTAL NEW HANOVER- 118 PM EDT THU MAY 21 2015 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 193 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY WITH THE HIGHEST RISK ACROSS SOUTHEAST NORTH CAROLINA. DAMAGING THUNDERSTORM WIND GUSTS ARE THE MAIN THREAT ALTHOUGH LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG LONGSHORE CURRENT IS POSSIBLE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ054-056-221730- COASTAL HORRY-COASTAL GEORGETOWN- 118 PM EDT THU MAY 21 2015 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY WITH THE HIGHEST RISK ACROSS SOUTHEAST NORTH CAROLINA. DAMAGING THUNDERSTORM WIND GUSTS ARE THE MAIN THREAT ALTHOUGH LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG LONGSHORE CURRENT IS POSSIBLE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ252-254-256-221730- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 118 PM EDT THU MAY 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY WITH THE HIGHEST RISK ACROSS THE CAPE FEAR WATERS. SMALL CRAFT SHOULD EXERCISE CAUTION CONDITIONS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-221730- SURF CITY TO CAPE FEAR NC OUT 20 NM- 118 PM EDT THU MAY 21 2015 ...SEVERE THUNDERSTORM WATCH 193 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY WITH THE HIGHEST RISK ACROSS THE CAPE FEAR WATERS. SMALL CRAFT SHOULD EXERCISE CAUTION CONDITIONS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 21, 1:45 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
145 PM EDT THU MAY 21 2015
SCZ017-024-211815-
DILLON-MARLBORO-
145 PM EDT THU MAY 21 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DILLON AND
EASTERN MARLBORO COUNTIES...
AT 144 PM EDT...A STRONG THUNDERSTORM WAS NEAR CLIO AND
BENNETTSVILLE...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BENNETTSVILLE...MCCOLL...CLIO...DUNBAR...TATUM AND MARLBORO PARK
HOSPITAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3456 7938 3453 7935 3453 7969 3463 7976
3470 7968 3471 7955
TIME...MOT...LOC 1744Z 268DEG 26KT 3462 7959
TRASpecial weather statement, May 21, 2:04 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
204 PM EDT THU MAY 21 2015
NCZ087-211830-
ROBESON-
204 PM EDT THU MAY 21 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ROBESON COUNTY...
AT 203 PM EDT...A STRONG THUNDERSTORM WAS NEAR RAEMON...OR 10 MILES
SOUTH OF LAURINBURG...MOVING EAST AT 30 MPH.
WIND GUSTS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. RAINFALL RATES COULD EXCEED ONE INCH PER HOUR...WITH PONDING
OF WATER EXPECTED IN LOW-LYING OR POOR DRAINAGE AREAS.
LOCATIONS IMPACTED INCLUDE...
RED SPRINGS...MAXTON...ROWLAND...RAEMON...PURVIS...WAKULLA AND
PROSPECT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 74 NEAR MILE MARKER 191...AND BETWEEN MILE MARKERS 192
AND 200.
INTERSTATE 95 IN NORTH CAROLINA NEAR MILE MARKER 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3452 7928 3452 7933 3463 7946 3477 7933
3482 7936 3484 7935 3483 7919 3485 7917
3485 7916
TIME...MOT...LOC 1803Z 266DEG 25KT 3462 7943
TRASpecial weather statement, May 21, 2:30 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
230 PM EDT THU MAY 21 2015
NCZ087-211930-
ROBESON-
230 PM EDT THU MAY 21 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ROBESON COUNTY...
AT 229 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM WAKULLA TO ROWLAND...AND MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE... LUMBERTON...RED SPRINGS...
PEMBROKE...FAIRMONT...ST. PAULS...TOLARSVILLE...ROBESON COMMUNITY
COLLEGE...REX...BARKER TEN MILE...RENNERT...AND PROCTORVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 74 BETWEEN MILE MARKERS 212 AND 210.
INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 3 AND 36.
US ROUTE 74 BETWEEN MILE MARKERS 365 AND 374.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3486 7893 3481 7889 3473 7885 3448 7887
3446 7891 3445 7895 3443 7897 3448 7927
3484 7925 3483 7919 3487 7914 3488 7892
TIME...MOT...LOC 1829Z 281DEG 23KT 3480 7924 3453 7926
TRASpecial weather statement, May 21, 2:52 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
252 PM EDT THU MAY 21 2015
NCZ096-211915-
BLADEN-
252 PM EDT THU MAY 21 2015
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN BLADEN COUNTY...
AT 251 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS CENTERED
NEAR RUSKIN AND ELIZABETHTOWN...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...BLADENBORO...RUSKIN...WHITE OAK...TOBERMORY...
BUTTERS...AMMON...JEROME...DUART...BLADEN COMMUNITY COLLEGE...WHITE
LAKE...DUBLIN...TAR HEEL AND BLADEN COUNTY HOSPITAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3485 7852 3466 7840 3451 7885 3454 7886
3457 7886 3459 7883 3462 7883 3465 7881
3469 7881 3474 7886 3478 7887 3483 7890
3485 7880
TIME...MOT...LOC 1851Z 240DEG 40KT 3468 7871
TRASpecial weather statement, May 21, 3:14 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
314 PM EDT THU MAY 21 2015
NCZ096-099-212015-
BLADEN-COLUMBUS-
314 PM EDT THU MAY 21 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BLADEN AND NORTH
CENTRAL COLUMBUS COUNTIES...
AT 311 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS AFFECTING MOST
OF BLADEN COUNTY. A STRONG INDIVIDUAL THUNDERSTORM NEAR BUTTERS...OR
11 MILES SOUTHEAST OF LUMBERTON...WAS SHOWING WEAK ROTATION ON
DOPPLER WEATHER RADAR. THIS INDIVIDUAL STORM WILL AFFECT THE AREA
ALONG THE COLUMBUS-BLADEN COUNTY BORDER NORTH OF CHADBOURN AND
WHITEVILLE. ALL THESE STORMS ARE MOVING EAST AT 35 MPH.
WIND GUSTS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...BLADENBORO...COUNCIL...WHITE LAKE...DUBLIN AND TAR
HEEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN NORTH CAROLINA.
LAT...LON 3481 7845 3471 7838 3438 7843 3444 7896
3446 7890 3451 7884 3452 7886 3457 7886
3459 7883 3462 7883 3465 7881 3469 7881
3473 7885 3485 7880 3485 7852 3486 7850
TIME...MOT...LOC 1911Z 264DEG 29KT 3451 7888
TRASpecial weather statement, May 21, 4:04 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
404 PM EDT THU MAY 21 2015
NCZ099-109-212045-
INLAND BRUNSWICK-COLUMBUS-
404 PM EDT THU MAY 21 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BRUNSWICK AND EAST
CENTRAL COLUMBUS COUNTIES...
AT 403 PM EDT...A STRONG THUNDERSTORM WAS NEAR LAKE WACCAMAW...OR 12
MILES SOUTHEAST OF WHITEVILLE...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE WACCAMAW...NORTHWEST...HONEY ISLAND...BATARORA...CRUSOE ISLAND
AND SANDY CREEK.
A DIFFERENT THUNDERSTORM IS LIKELY PRODUCING SEVERE WEATHER ACROSS
NORTHERN PORTIONS OF COLUMBUS COUNTY. A SEVERE THUNDERSTORM WARNING
REMAINS IN EFFECT FOR THAT STORM UNTIL 445 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN NORTH CAROLINA.
LAT...LON 3420 7864 3432 7859 3433 7848 3425 7822
3436 7815 3408 7812
TIME...MOT...LOC 2003Z 268DEG 29KT 3424 7851
TRAThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 2:04 PM EDT | Special Weather Statement | ILM | Robeson | 26 min |
| May 21, 2:30 PM EDT | Special Weather Statement | ILM | Robeson | 60 min |
| May 21, 2:52 PM EDT | Special Weather Statement | ILM | Bladen | 23 min |
| May 21, 3:14 PM EDT | Special Weather Statement | ILM | Bladen | 61 min |
| May 21, 3:20 PM EDT | Severe Thunderstorm Warning | ILM | Bladen | 40 min |
| May 21, 3:26 PM EDT | Severe Thunderstorm Warning | ILM | Bladen | 49 min |
| May 21, 3:59 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Pender | 46 min |
| May 21, 4:04 PM EDT | Special Weather Statement | ILM | Columbus | 41 min |
| May 21, 4:12 PM EDT | Tornado Warning | ILM | Columbus | 19 min |
| May 21, 4:52 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick | 38 min |
| May 21, 5:22 PM EDT | Special Weather Statement | ILM | New Hanover | 8 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.